Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 52, NWS Boston/Norton, MA

June 22, 2008Franklin County, Worcester County, Massachusetts; Cheshire County, New Hampshire

NWS Boston/Norton, MA issued this severe thunderstorm warning at Jun 22, 2008, 2:28 PM EDT for Franklin County, Worcester County, Massachusetts; Cheshire County, New Hampshire. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 22, 2008, 2:28 PM EDT (18:28 UTC)
Expired
Jun 22, 2008, 3:15 PM EDT
In force
47 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon

Counties Franklin County, MA, Worcester County, MA, Cheshire County, NH

The radar

The Boston radar (KBOX), 125 km from the middle of the area, began a volume at 18:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 22, 2:46 PM EDTTSTM WND DMGErving, MATREES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 6.5 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2008-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 331 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2008-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
331 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
823 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBOX 221828
SVRBOX
MAC011-027-NHC005-221915-
/O.NEW.KBOX.SV.W.0052.080622T1828Z-080622T1915Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
228 PM EDT SUN JUN 22 2008

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN WORCESTER COUNTY IN CENTRAL MASSACHUSETTS...
  SOUTHEASTERN CHESHIRE COUNTY IN SOUTHERN NEW HAMPSHIRE...
  EASTERN FRANKLIN COUNTY IN WESTERN MASSACHUSETTS...

* UNTIL 315 PM EDT

* AT 222 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  ORANGE...OR 14 MILES EAST OF GREENFIELD...AND MOVING NORTHEAST AT
  40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  ROYALSTON BY 235 PM EDT...
  RICHMOND BY 240 PM EDT...
  FITZWILLIAM BY 245 PM EDT...

LAT...LON 4280 7236 4280 7201 4242 7236 4242 7249
      4243 7250 4243 7256 4242 7257 4241 7268
TIME...MOT...LOC 1828Z 207DEG 35KT 4265 7228

$$
MLE
1 follow-up statement
000 
WWUS51 KBOX 221910
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
310 PM EDT SUN JUN 22 2008

MAC011-027-NHC005-221920-
/O.EXP.KBOX.SV.W.0052.000000T0000Z-080622T1915Z/
CHESHIRE NH-WORCESTER MA-FRANKLIN MA-
310 PM EDT SUN JUN 22 2008

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN FRANKLIN...
NORTHWESTERN WORCESTER AND SOUTHEASTERN CHESHIRE COUNTIES WILL EXPIRE
AT 315 PM EDT...

LAT...LON 4280 7236 4280 7201 4242 7236 4242 7249
      4243 7250 4243 7256 4242 7257 4241 7268
TIME...MOT...LOC 1910Z 207DEG 35KT 4301 7203

$$
MLE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 10:35 AM EDT, 3 hours 53 minutes earlier.

Area forecast discussion, Jun 22, 10:35 AM EDT, 3 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1035 AM EDT SUN JUN 22 2008

.SYNOPSIS...
A SLOW-MOVING FRONTAL SYSTEM WILL MOVE CLOSER TO OUR REGION TODAY...
AND LINGER IN OUR VICINITY THROUGH TUESDAY. HIGH PRESSURE SHOULD
BRIEFLY PROVIDE DRIER AND WARMER CONDITIONS WEDNESDAY. ANOTHER SLOW
MOVING COMPLEX FRONTAL SYSTEM AND MID LEVEL DISTURBANCE SHOULD KEEP
OUR WEATHER UNSETTLED TOWARD THE END OF THIS WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
LINE OF SHOWERS/TSTMS ASSOCD WITH A WEAK SFC TROF MOVING ACROSS
EASTERN NYS WHILE A SECOND AREA ASSOCD WITH MODEST LOW LEVEL JET
MOVING NORTHWARD OVER THE OCEAN SOUTH OF THE COAST.

SFC BOUNDARY IS FCST TO REMAIN WEST OF SNE TODAY AND BASED ON LOW
LEVEL THETA-E RIDGE AXIS...MAIN ACTION THIS AFTERNOON SHOULD BE IN
THE INTERIOR WEST OF LWM-IJD. HOWEVER...CURRENT MESOANALYSIS SHOWS UP
TO 2000 J/KG MLCAPE ALONG THE COAST SO ACTIVITY OVER THE OCEAN SHOULD
HOLD TOGETHER AS IT APPROACHES THE COAST.

MODIFIED BDL SOUNDING FOR 80/65 YIELDS MLCAPES OF 1500-2000 J/KG. MID
LEVEL WIND FIELD IS NOT THAT IMPRESSIVE AND 0-6KM BULK SHEAR IS WEAK
AT LESS THAN 30 KTS. SO WE DO NOT EXPECT ORGANIZED SEVERE...BUT WITH
DEWPOINTS CLIMBING INTO MID 60S AND DECENT CAPES...A FEW STORMS
COULD APPROACH SEVERE THRESHOLDS. LOCALLY HEAVY RAINFALL ALSO A
CONCERN.

NO CHANGES TO POPS AND WE CONTINUED ENHANCED WORDING IN THE INTERIOR.
MAX TEMPS UPPER 70S TO LOWER 80S...COOLER NW HIGHER TERRAIN.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/...
TONIGHT...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL BE POSSIBLE
ACROSS AREA TONIGHT AHEAD OF AN APPROACHING COLD FRONT. MOST OF THE
ACTIVITY SHOULD BE DURING THE EARLY EVENING HOURS DUE TO THE LOSS OF
DAYTIME HEATING. PATCHY FOG WILL REDEVELOP ACROSS MUCH OF THE REGION
AND IT WILL BE HUMID.

MONDAY...THE COLD FRONT WILL CONTINUE TO ADVANCE EAST FROM
NEW YORK STATE. MORE SCATTERED SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO DEVELOP IN THE AFTERNOON MAINLY DUE TO DAYTIME HEATING
AND INCREASING LOW LEVEL INSTABILITY. IN ADDITION TEMPERATURES ALOFT
BEGIN TO COOL ACROSS WESTERN NEW ENGLAND WHICH WILL ENHANCE
INSTABILITY. ALSO NOTED MID LEVEL LAPSE RATES BEGIN TO STEEPEN
TOWARDS EVENING ACROSS THE WEST. WILL CONTINUE TO MONITOR THE
POTENTIAL FOR SEVERE THUNDERSTORMS ONCE AGAIN. THE STORMS PREDICTION
CENTER HAS PLACED PORTIONS OF WESTERN NEW ENGLAND IN A SLIGHT RISK
FOR SEVERE THUNDERSTORMS. WILL HIGHLIGHT IN THE HAZARDOUS WEATHER
OUTLOOK AT THIS TIME.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
THE 22/00Z MODELS ARE IN DECENT AGREEMENT...SO DID NOT DEVIATE MUCH
FROM THEIR CONSENSUS. UPPER LEVEL FLOW TRANSITIONS FROM OUR STAGNANT
PATTERN OF THE PAST FEW DAYS...TO A MORE ZONAL FLOW BY MIDWEEK.
THUS...DO NOT HAVE GREAT CONFIDENCE IN THE TIMING DETAILS AFTER
WEDNESDAY. ECMWF IS A BIT MORE AMPLIFIED...HENCE LESS PROGRESSIVE
THAN THE GFS AND GGEM. SO LEANED MORE TOWARD THE GFS FOR THIS UPDATE.

A LARGE HIGH PRESSURE OVER THE NORTH ATLANTIC WILL HELP TO SLOW DOWN
A COLD FRONT TRYING TO MOVE EAST. A WEAK SURFACE WAVE MOVING NORTH
FROM THE MID ATLANTIC STATES WILL ALSO HELP IN THIS REGARD. CURRENTLY
THINKING THIS FRONT WILL NOT PUSH OFF THE COAST UNTIL TUESDAY...SO
KEPT A CHANCE OF RAINFALL THROUGH THEN.

A HIGH PRESSURE MOVES EAST FROM THE OHIO VALLEY TUESDAY NIGHT INTO
WEDNESDAY...BUT SHOULD NOT LINGER LONG BEFORE HEADING TOWARD THE
SOUTHEAST U.S. COAST.

ANOTHER COMPLEX PATTERN OF FRONTS DEVELOPS AROUND SOUTHERN NEW
ENGLAND LATE THURSDAY INTO THIS WEEKEND. WHILE THE TIMING IS STILL VERY
UNCERTAIN...THINKING THERE WILL BE AT LEAST A CHANCE OF SHOWERS FROM
TIME TO TIME THURSDAY INTO SATURDAY.

LATEST GFS MOS GUIDANCE TEMPERATURES LOOKED VERY REASONABLE...SO USED
THEM TO TREND PREVIOUS FORECAST.

&&

.AVIATION /14Z SUNDAY THROUGH THURSDAY/...
TODAY...VFR/MVFR CEILINGS AND VSBYS IN HAZE...SHOWERS AND SCATTERED
TSTMS ESPECIALLY WESTERN TERMINALS. TSRA MAY CONTAIN GUSTY
WINDS...FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL.

TONIGHT...MVFR IN LEFTOVER SCATTERED SHOWERS AND ISOLATED
THUNDERSTORMS...MAINLY DURING THE EVENING. LOW CLOUDS...FOG PATCHES
REDEVELOP. AREAS OF IFR CEILINGS REDEVELOPING ACROSS THE SOUTHERN
TERMINALS DURING THE EVENING...THEN NORTHERN TERMINALS AFTER MIDNIGHT.

MONDAY...MORNING IFR CONDITIONS IMPROVE TO MVFR AWAY FROM THE SOUTH
COAST. SCT SHRA AND TSRA REDEVELOP DURING THE AFTERNOON ESPECIALLY
WESTERN TERMINALS. TSRA MAY BE SEVERE.

OUTLOOK...MONDAY NIGHT THROUGH THURSDAY...

MONDAY NIGHT INTO TUESDAY...MVFR CONDITIONS PROBABLE IN SCATTERED
SHOWERS AND TSTMS....VFR ELSEWHERE.

TUESDAY NIGHT INTO WEDNESDAY NIGHT...VFR CONDITIONS LIKELY.

THURSDAY...VFR FOR MOST LOCATIONS. SCATTERED MVFR IN DEVELOPING
SHOWERS.

&&

.MARINE...
TODAY...WINDS AND SEAS EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY
CRITERIA.

TONIGHT...WIND AND SEAS EXPECTED TO REMAIN BELOW SMALL CRAFT
ADVISORY CRITERIA. FOG PATCHES MAY BE LOCALLY DENSE. UNDERCUT WNA
SEAS WERE UNDERCUT SLIGHTLY GIVEN THE INVERSION.

MONDAY...A SMALL CRAFT ADVISORY COULD BE NECESSARY DUE TO INCREASING
SOUTH SWELL APPROACHING 5 FT ALONG THE SOUTH COAST.

OUTLOOK...MONDAY NIGHT THROUGH THURSDAY...

MARGINAL SMALL CRAFT ADVISORY SEAS /5 FT/ MAY DEVELOP ACROSS THE
OUTER SOUTH COASTAL WATERS SOMETIME MONDAY NIGHT INTO TUESDAY... AND
LINGER INTO THURSDAY. OTHERWISE...RELATIVELY TRANQUIL BOATING
CONDITIONS /AS FAR AS WINDS AND SEAS GO/ ARE EXPECTED DURING THIS
PERIOD. HOWEVER...THERE WILL PROBABLY BE QUITE A BIT OF SHOWER AND
THUNDERSTORM ACTIVITY AROUND MONDAY NIGHT THROUGH EARLY TUESDAY.

&&

.HYDROLOGY...
QPF AMOUNTS THROUGH EARLY MONDAY EXPECTED TO RANGE FROM 0.25 TO 0.75
INCH...WITH SOME LOCALLY HIGHER AMOUNTS POSSIBLE IN THUNDERSTORMS.
MAIN CONCERN WILL BE FOR SOME URBAN AND POOR DRAINAGE FLOODING GIVEN
LOCALLY HEAVY DOWNPOURS.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...BELK
NEAR TERM...KJC
SHORT TERM...STRAUSS
LONG TERM...BELK
AVIATION...BELK/STRAUSS
MARINE...BELK/STRAUSS
HYDROLOGY...STRAUSS
Hazardous weather outlook, Jun 22, 5:18 AM EDT, 9 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
518 AM EDT SUN JUN 22 2008

CTZ002>004-MAZ002>005-008>013-017-026-NHZ011-012-015-RIZ001>004-006-
230930-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-
EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-
NORTHERN BRISTOL MA-NORTHERN MIDDLESEX MA-CHESHIRE NH-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-WASHINGTON RI-
518 AM EDT SUN JUN 22 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL
AND WESTERN MASSACHUSETTS...EASTERN MASSACHUSETTS WEST OF I-95...
SOUTHERN NEW HAMPSHIRE AND RHODE ISLAND WEST OF NARRAGANSETT BAY.

.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS WILL OCCUR LATER TODAY INTO TONIGHT. SOME OF
THESE THUNDERSTORMS MAY BECOME SEVERE WITH DAMAGING WIND OR LARGE
HAIL POSSIBLE. LOCALLY HEAVY RAINFALL MAY ALSO RESULT IN SOME URBAN
AND POOR DRAINAGE FLOODING. LIGHTNING IS ALSO A RISK WITH ANY
THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN MONDAY INTO
TUESDAY. SOME OF THESE THUNDERSTORMS COULD BE SEVERE AS WELL...
ESPECIALLY MONDAY AFTERNOON AND EVENING.

THERE IS ALSO A CHANCE OF THUNDERSTORMS THURSDAY AS ANOTHER COLD
FRONT APPROACHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

MAZ006-007-014>016-018>024-RIZ005-007-008-230930-
WESTERN ESSEX MA-EASTERN ESSEX MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA-
EASTERN NORFOLK MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-
NANTUCKET MA-BRISTOL RI-NEWPORT RI-BLOCK ISLAND RI-
518 AM EDT SUN JUN 22 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN MASSACHUSETTS EAST OF
I-95...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...
RHODE ISLAND EAST OF NARRAGANSETT BAY AND BLOCK ISLAND.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL OCCUR LATER TODAY INTO TONIGHT. LOCALLY
HEAVY RAINFALL MAY ALSO RESULT IN SOME URBAN AND POOR DRAINAGE
FLOODING. LIGHTNING IS A RISK WITH ANY THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN MONDAY INTO
TUESDAY. THERE IS ALSO A CHANCE OF THUNDERSTORMS THURSDAY AS ANOTHER
COLD FRONT APPROACHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

ANZ230>237-250-254-255-230930-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
518 AM EDT SUN JUN 22 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE ISLAND
COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED LATER TODAY INTO TONIGHT.
LIGHTNING IS A RISK WITH ANY THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN MONDAY INTO
TUESDAY. THERE IS ALSO A CHANCE OF THUNDERSTORMS THURSDAY AS ANOTHER
COLD FRONT APPROACHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Special weather statement, Jun 22, 1:24 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
124 PM EDT SUN JUN 22 2008

MAZ004>006-012-014-026-NHZ011-012-015-221830-
CENTRAL MIDDLESEX COUNTY MA-CHESHIRE NH-EASTERN HILLSBOROUGH
NH-NORTHERN WORCESTER MA-NORTHWEST MIDDLESEX COUNTY MA-SOUTHEAST
MIDDLESEX MA-SOUTHERN WORCESTER MA-WESTERN AND CENTRAL HILLSBOROUGH
NH-WESTERN ESSEX MA-
124 PM EDT SUN JUN 22 2008

AT 122 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO
40 MPH AND SMALL HAIL ALONG A LINE EXTENDING FROM WESTON TO 3 MILES
SOUTH OF OAKHAM...OR ALONG A LINE EXTENDING FROM 4 MILES SOUTHWEST OF
WALTHAM TO 12 MILES WEST OF WORCESTER...MOVING NORTH AT 32 MPH.

THUNDERSTORMS WILL BE NEAR...LINCOLN AND WALTHAM BY 130 PM EDT...
BEDFORD AND STERLING BY 140 PM EDT...BILLERICA AND TEWKSBURY BY 150
PM EDT...LOWELL AND DRACUT BY 200 PM EDT...PELHAM AND NASHUA BY 210
PM EDT.

THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET
INDOORS OR INSIDE A VEHICLE NOW IF YOU ARE CAUGHT OUTSIDE...STAY
AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH
AS GOLF COURSES OR BALL FIELDS.

MLE
Local storm report, Jun 22, 1:26 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
126 PM EDT SUN JUN 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 PM     LIGHTNING        DEERFIELD               42.55N 72.60W
06/22/2008                   FRANKLIN           MA   TRAINED SPOTTER

            WIRES DOWN ON RIVER RD

1259 PM     LIGHTNING        HINGHAM                 42.24N 70.89W
06/22/2008                   PLYMOUTH           MA   TRAINED SPOTTER

            WIRES DOWN ON CANTERBERRY ST

0120 PM     LIGHTNING        GREENFIELD              42.59N 72.60W
06/22/2008                   FRANKLIN           MA   AMATEUR RADIO

            POWER OUT AND TREES DOWN ON WISDOM WAY

&&
Special weather statement, Jun 22, 1:59 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
159 PM EDT SUN JUN 22 2008

MAZ005>007-221845-
CENTRAL MIDDLESEX COUNTY MA-EASTERN ESSEX MA-WESTERN ESSEX MA-
159 PM EDT SUN JUN 22 2008

AT 155 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH AND SMALL HAIL 3 MILES NORTH OF NORTH READING...OR ABOUT 7 MILES
SOUTHEAST OF LAWRENCE...MOVING NORTHEAST AT 39 MPH.

THE THUNDERSTORM WILL BE NEAR...GEORGETOWN AND GROVELAND BY 210 PM
EDT...NEWBURYPORT AND AMESBURY BY 220 PM EDT.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
AREAS.

THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET
INDOORS OR INSIDE A VEHICLE NOW IF YOU ARE CAUGHT OUTSIDE...STAY
AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH
AS GOLF COURSES OR BALL FIELDS.

MLE
Local storm report, Jun 22, 2:06 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
206 PM EDT SUN JUN 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 PM     LIGHTNING        DEERFIELD               42.55N 72.60W
06/22/2008                   FRANKLIN           MA   TRAINED SPOTTER

            WIRES DOWN ON RIVER RD

1259 PM     LIGHTNING        HINGHAM                 42.24N 70.89W
06/22/2008                   PLYMOUTH           MA   TRAINED SPOTTER

            WIRES DOWN ON CANTERBERRY ST

0120 PM     LIGHTNING        GREENFIELD              42.59N 72.60W
06/22/2008                   FRANKLIN           MA   AMATEUR RADIO

            POWER OUT AND TREES DOWN ON WISDOM WAY

0158 PM     HAIL             HOLYOKE                 42.21N 72.64W
06/22/2008  E1.00 INCH       HAMPDEN            MA   AMATEUR RADIO

            IN THE AREA OF RTE 5

&&
Special weather statement, Jun 22, 2:17 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
217 PM EDT SUN JUN 22 2008

MAZ002>004-008-010-NHZ011-015-221915-
CHESHIRE NH-EASTERN FRANKLIN MA-EASTERN HAMPSHIRE MA-NORTHERN
WORCESTER MA-WESTERN AND CENTRAL HILLSBOROUGH NH-WESTERN FRANKLIN
MA-WESTERN HAMPSHIRE MA-
217 PM EDT SUN JUN 22 2008

AT 212 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO
40 MPH ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF WILLIAMSBURG
TO PELHAM...OR ALONG A LINE EXTENDING FROM 7 MILES WEST OF
NORTHAMPTON TO 8 MILES EAST OF AMHERST...MOVING NORTHEAST AT 49 MPH.

THUNDERSTORMS WILL BE NEAR...CONWAY...SHELBURNE...WENDELL AND ORANGE
BY 230 PM EDT...DEERFIELD...GREENFIELD...BERNARDSTON AND WINCHENDON
BY 240 PM EDT...NEW IPSWICH AND RINDGE BY 250 PM EDT.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
AREAS.

THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET
INDOORS OR INSIDE A VEHICLE NOW IF YOU ARE CAUGHT OUTSIDE...STAY
AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH
AS GOLF COURSES OR BALL FIELDS.

MLE
Local storm report, Jun 22, 2:26 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
226 PM EDT SUN JUN 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 PM     LIGHTNING        DEERFIELD               42.55N 72.60W
06/22/2008                   FRANKLIN           MA   TRAINED SPOTTER

            WIRES DOWN ON RIVER RD

1259 PM     LIGHTNING        HINGHAM                 42.24N 70.89W
06/22/2008                   PLYMOUTH           MA   TRAINED SPOTTER

            WIRES DOWN ON CANTERBERRY ST

0120 PM     LIGHTNING        GREENFIELD              42.59N 72.60W
06/22/2008                   FRANKLIN           MA   AMATEUR RADIO

            POWER OUT AND TREES DOWN ON WISDOM WAY

0146 PM     LIGHTNING        SWANSEA                 41.75N 71.18W
06/22/2008                   BRISTOL            MA   AMATEUR RADIO

            WIRES DOWN ON RTE 136 IN FRONT OF DUNKIN DONUTS...ROAD
            CLOSED

0154 PM     TSTM WND DMG     LINCOLN                 42.42N 71.30W
06/22/2008                   MIDDLESEX          MA   AMATEUR RADIO

            TREE DOWN ON BEDFORD RD

0158 PM     HAIL             HOLYOKE                 42.21N 72.64W
06/22/2008  E1.00 INCH       HAMPDEN            MA   AMATEUR RADIO

            IN THE AREA OF RTE 5

0200 PM     NON-TSTM WND DMG WESTFIELD               42.14N 72.76W
06/22/2008                   HAMPDEN            MA   AMATEUR RADIO

            TREES AND WIRES DOWN ON GENERAL KNOX RD

0205 PM     TSTM WND DMG     EASTHAMPTON             42.27N 72.68W
06/22/2008                   HAMPSHIRE          MA   AMATEUR RADIO

            POLE AND WIRES DOWN ON GUNN RD

0209 PM     TSTM WND DMG     HOLLIS                  42.73N 71.58W
06/22/2008                   HILLSBOROUGH       NH   TRAINED SPOTTER

            TREES DOWN

0214 PM     TSTM WND DMG     GEORGETOWN              42.73N 70.98W
06/22/2008                   ESSEX              MA   AMATEUR RADIO

            TREE DOWN ON NORTH ST

&&

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 1:48 PM EDTSevere Thunderstorm WarningBOXHampden, Hampshire42 min
Jun 22, 2:46 PM EDTSpecial Marine WarningBOX59 min
Jun 22, 2:53 PM EDTAreal Flood AdvisoryBOXFranklin, Hampden, Hampshire, Worcester3 hr
Jun 22, 3:24 PM EDTSevere Thunderstorm WarningBOXFranklin37 min
Jun 22, 4:07 PM EDTAreal Flood AdvisoryBOXFranklin113 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2008Severe Thunderstorm Warnings in New Hampshire, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.